Two-loop scalar self-mass during inflation


Brunier T., Onemli V. K. , WOODARD R.

CLASSICAL AND QUANTUM GRAVITY, vol.22, no.1, pp.59-84, 2005 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 22 Issue: 1
  • Publication Date: 2005
  • Doi Number: 10.1088/0264-9381/22/1/005
  • Title of Journal : CLASSICAL AND QUANTUM GRAVITY
  • Page Numbers: pp.59-84

Abstract

We work in the locally de Sitter background of an inflating universe and consider a massless, minimally coupled scalar with a quartic self-interaction. We use dimensional regularization to compute the fully renormalized scalar self-mass-squared at one- and two-loop order for a state which is released in Bunch-Davies vacuum at t = 0. Although the field strength and coupling constant renormalizations are identical to those of flat space, the geometry induces a non-zero mass renormalization. The finite part also shows a sort of growing mass that competes with the classical force in eventually turning off this system's super-acceleration.